Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Dispersion points for linear sets and approximate moduli for some stochastic processes


Author: Donald Geman
Journal: Trans. Amer. Math. Soc. 253 (1979), 257-272
MSC: Primary 28A10; Secondary 26A15, 60G15, 60G17
DOI: https://doi.org/10.1090/S0002-9947-1979-0536946-7
MathSciNet review: 536946
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ \Gamma \, \in \,[0,\,1]$ be Lebesgue measurable; then $ \Gamma $ has Lebesgue density 0 at the origin if and only if

$\displaystyle \int_\Gamma {{t^{ - 1}}\Psi ({t^{ - 1}}\,{\text{meas}}} \{ \Gamma \, \cap \,(0,\,t)\} )\,dt\, < \,\infty $

for some continuous, strictly increasing function $ \Psi (t)\,(0\, \leqslant \,t\, \leqslant \,1)$ with $ \Psi (0)\, = \,0$. This result is applied to the local growth of certain Gaussian (and other) proceses $ \{ {X_t},\,t\, \geqslant \,0\} $ as follows: we find continuous, increasing functions $ \phi (t)$ and $ \eta (t)\,(t\, \geqslant \,0)$ such that, with probability one, the set $ \{ t:\eta (t)\, \leqslant \,\left\vert {{X_t}\, - \,{X_0}} \right\vert\, \leqslant \,\phi (t)\} $ has density 1 at the origin.

References [Enhancements On Off] (What's this?)

  • [1] S. Berman, Local nondeterminism and local times of Gaussian processes, Indiana Univ. Math. J. 23 (1973), 69-94. MR 0317397 (47:5944)
  • [2] H. Cramer and M. R. Leadbetter, Stationary and related stochastic processes, John Wiley and Sons, New York, 1967. MR 0217860 (36:949)
  • [3] W. Feller, An introduction to probability theory and it applications, vol. II, John Wiley and Sons, New York, 1966. MR 0210154 (35:1048)
  • [4] D. Geman and J. Horowitz, Occupation densities, Ann. Probability (to appear). MR 556414 (81b:60076)
  • [5] D. Geman and J. Zinn, On the increments of multidimensional random fields, Ann. Probability 6 (1978), 151-158. MR 0461638 (57:1623)
  • [6] C. Goffman and D. Waterman, Approximately continuous transformations, Proc. Amer. Math. Soc. 12 (1961), 116-121. MR 0120327 (22:11082)
  • [7] K. Itô and H. P. McKean, Diffusion processes and their sample paths, Academic Press, New York, 1965. MR 0199891 (33:8031)
  • [8] F. Knight, Existence of small oscillations at zeros of Brownian motion, Lecture Notes in Math., vol. 381, Springer, Berlin, 1974, pp. 134-149. MR 0373038 (51:9240)
  • [9] M. B. Marcus, Sample paths of Gaussian processes, Northwestern University, Evanston, Ill., 1977.
  • [10] V. Strassen, An invariance principle for the law of the iterated logarithm, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 3 (1964), 211-226. MR 0175194 (30:5379)
  • 1. ll. J. B. Walsh, Some topologies connected with Lebesgue measure, Lecture Notes in Math., vol. 191, Springer, Berlin, 1971, pp. 290-310. MR 0375445 (51:11638)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 28A10, 26A15, 60G15, 60G17

Retrieve articles in all journals with MSC: 28A10, 26A15, 60G15, 60G17


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1979-0536946-7
Keywords: Lebesgue density, approximate upper (lower) modulus, approximate continuity, Brownian motion, Gaussian process, scale-invariance
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society